Alert archive / Nevada / Wind Advisories in 2026
Wind Advisory 3, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Mar 2, 2026, 1:15 PM PST for Mono County, California; 5 counties in Nevada. It took effect at Mar 4, 2026, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2026, 1:15 PM PST (21:15 UTC)
- In effect from
- Mar 4, 2026, 10:00 AM PST
- Expired
- Mar 4, 2026, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Churchill County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 70 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027 WWUS75 KREV 022115 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 115 PM PST Mon Mar 2 2026 NVZ001-050600- /O.NEW.KREV.WI.Y.0003.260304T2100Z-260305T0600Z/ Mineral and Southern Lyon Counties- Including the cities of Smith Valley, Hawthorne, Mina, Schurz, and Yerington 115 PM PST Mon Mar 2 2026 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Mineral and Southern Lyon Counties. * WHEN...From 1 PM to 10 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds may loft blowing dust from dry lake beds and desert sinks, reducing visibility. * ADDITIONAL DETAILS...Use caution when traveling along north to south oriented roadways, as travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ004-050600- /O.NEW.KREV.WI.Y.0003.260304T2100Z-260305T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fallon, Lovelock, Imlay, Fernley, Silver Springs, and Nixon 115 PM PST Mon Mar 2 2026 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. Wave heights of 2 to 4 feet on Pyramid lake. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 1 PM to 10 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. Gusty winds may loft blowing dust from dry lake beds and desert sinks, reducing visibility. * ADDITIONAL DETAILS...Choppy lake waters are expected for Pyramid Lake. Use caution when traveling along north to south oriented roadways, as travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ HR
3 follow-up statements
479 WWUS75 KREV 032016 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1216 PM PST Tue Mar 3 2026 CAZ072-NVZ002-050600- /O.NEW.KREV.LW.Y.0004.260304T1500Z-260305T0600Z/ Greater Lake Tahoe Area-Greater Lake Tahoe Area- Including the cities of Tahoe City, Truckee, South Lake Tahoe, Glenbrook, Markleeville, Stateline, and Incline Village 1216 PM PST Tue Mar 3 2026 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY FOR LAKE TAHOE... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph and waves 2 to 4 feet for Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...From 7 AM to 10 PM PST Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ073-050600- /O.EXB.KREV.WI.Y.0003.260304T1800Z-260305T0600Z/ Mono County- Including the cities of Mammoth Lakes, Bridgeport, Lee Vining, and Coleville 1216 PM PST Tue Mar 3 2026 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. Wind prone canyons along US-395 may exceed 65 mph. * WHERE...Mono County. * WHEN...From 10 AM to 10 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ001-050600- /O.CON.KREV.WI.Y.0003.260304T2100Z-260305T0600Z/ Mineral and Southern Lyon Counties- Including the cities of Yerington, Mina, Schurz, Smith Valley, and Hawthorne 1216 PM PST Tue Mar 3 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Mineral and Southern Lyon Counties. * WHEN...From 1 PM to 10 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds may loft blowing dust from dry lake beds and desert sinks, reducing visibility. * ADDITIONAL DETAILS...Use caution when traveling along north to south oriented roadways, as travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ004-050600- /O.CON.KREV.WI.Y.0003.260304T2100Z-260305T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Lovelock, Imlay, Fallon, Fernley, Nixon, and Silver Springs 1216 PM PST Tue Mar 3 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. Wave heights of 2 to 5 feet on Pyramid lake, highest along eastern shores. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 1 PM to 10 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. Gusty winds may loft blowing dust from dry lake beds and desert sinks, reducing visibility. * ADDITIONAL DETAILS...Choppy lake waters are expected for Pyramid Lake. Use caution when traveling along north to south oriented roadways, as travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TF
416 WWUS75 KREV 040944 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 144 AM PST Wed Mar 4 2026 CAZ073-050600- /O.CON.KREV.WI.Y.0003.260304T1800Z-260305T0600Z/ Mono County- Including the cities of Lee Vining, Coleville, Bridgeport, and Mammoth Lakes 144 AM PST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. Wind prone canyons along US-395 may exceed 65 mph. * WHERE...Mono County. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ001-050600- /O.CON.KREV.WI.Y.0003.260304T2100Z-260305T0600Z/ Mineral and Southern Lyon Counties- Including the cities of Smith Valley, Yerington, Mina, Hawthorne, and Schurz 144 AM PST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. Wind prone canyons along US-95 and Walker Lake may exceed 65 mph. * WHERE...Mineral and Southern Lyon Counties. * WHEN...From 1 PM this afternoon to 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds may loft blowing dust from dry lake beds and desert sinks, reducing visibility. * ADDITIONAL DETAILS...Use caution when traveling along north to south oriented roadways, as travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ004-050600- /O.CON.KREV.WI.Y.0003.260304T2100Z-260305T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Silver Springs, Imlay, Nixon, Fallon, and Lovelock 144 AM PST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. Wave heights of 2 to 5 feet on Pyramid lake, highest along eastern shores. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 1 PM this afternoon to 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. Gusty winds may loft blowing dust from dry lake beds and desert sinks, reducing visibility. * ADDITIONAL DETAILS...Choppy lake waters are expected for Pyramid Lake. Use caution when traveling along north to south oriented roadways, as travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ072-NVZ002-050600- /O.CON.KREV.LW.Y.0004.260304T1500Z-260305T0600Z/ Greater Lake Tahoe Area-Greater Lake Tahoe Area- Including the cities of Glenbrook, Stateline, Truckee, South Lake Tahoe, Markleeville, Tahoe City, and Incline Village 144 AM PST Wed Mar 4 2026 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING FOR LAKE TAHOE... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph and waves 2 to 4 feet for Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...From 7 AM this morning to 10 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CJ
620 WWUS75 KREV 050551 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 951 PM PST Wed Mar 4 2026 CAZ073-NVZ001-004-050700- /O.EXP.KREV.WI.Y.0003.000000T0000Z-260305T0600Z/ Mono County-Mineral and Southern Lyon Counties-Western Nevada Basin and Range including Pyramid Lake- Including the cities of Yerington, Hawthorne, Fernley, Fallon, Mammoth Lakes, Lee Vining, Nixon, Bridgeport, Mina, Smith Valley, Lovelock, Silver Springs, Coleville, Schurz, and Imlay 951 PM PST Wed Mar 4 2026 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have decreased below advisory levels, therefore the advisory will expire. $$ CAZ072-NVZ002-050700- /O.EXP.KREV.LW.Y.0004.000000T0000Z-260305T0600Z/ Greater Lake Tahoe Area-Greater Lake Tahoe Area- Including the cities of Glenbrook, Incline Village, Tahoe City, Markleeville, South Lake Tahoe, Truckee, and Stateline 951 PM PST Wed Mar 4 2026 ...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have decreased below advisory levels, therefore the advisory will expire. $$ CM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:27 AM PST, 9 hours 48 minutes earlier. Its key messages:
- * Rain and high elevation snow chances continue into this afternoon with low chances for isolated thunderstorms. * Following a precipitation pause Tuesday, a mid-week cold front will bring back light rain and snow chances areawide and gusty to strong winds to areas south of US-50. * Dry conditions and near-average temperatures are forecast toward the end of the week.
Area forecast discussion, Mar 2, 3:27 AM PST, 9 hours 48 minutes before
Area Forecast Discussion National Weather Service Reno NV 327 AM PST Mon Mar 2 2026 .KEY MESSAGES... * Rain and high elevation snow chances continue into this afternoon with low chances for isolated thunderstorms. * Following a precipitation pause Tuesday, a mid-week cold front will bring back light rain and snow chances areawide and gusty to strong winds to areas south of US-50. * Dry conditions and near-average temperatures are forecast toward the end of the week. && .DISCUSSION... The latest RAP upper air analysis shows low pressure over N CA this morning giving the CWA a southwesterly flow aloft. Forecast guidance shows the low traveling eastward along the N NV state border through today with an upper ridge feature moving in late tonight into Tuesday. At the surface, the region continues to see shower and isolated thunderstorm chances early this morning that will mostly taper off later this morning. There does look to be around a 20-40% chance of some lingering isolated showers in Lassen, W Modoc, N Washoe, and Churchill Counties going through the afternoon hours. But the latest run of the RRFS shows the precipitation chances ending completely late this evening. Snow levels this morning expect to be ~5.5-6 kft along and north of US-50 and ~6-7 kft to the south of US-50 before becoming 6.5-7.5 kft in the afternoon. QPF values from this lingering light precipitation today range between a trace to around 0.2 inches. Daytime high temperatures today will be cooler than those seen over the weekend with the valleys being between 50-60 degrees and higher elevations in the Sierra being in the middle to upper 40s. The dry period continues on Tuesday with area temperatures warming up by 5-10 degrees. For Wednesday into Thursday, model guidance depicts a PacNW trough traveling through the Western CONUS. With this pattern above, a cold front is expected to pass through the region causing valley rain and mountain snow chances to return on Wednesday mostly for areas north of US-50. Current QPF values range from a trace to around 0.25 inches along the OR border. Snowfall accumulation will be confined to the highest mountain peaks the mid-week snow chances with an NBM probability of 1 inch or more being 10-30% at the Sierra crest. For areas south of US-50, there are lesser chances (~15-30%) for afternoon showers though the main concern will be gusty to strong winds, especially along wind-prone areas near Walker Lake and along US-395 in Mono county. According to the latest NBM run, there is a 35-65% chance that wind gusts will exceed 50 mph in these areas. Will continue to monitor this in case a wind product is needed, but please keep these increased winds in mind if you plan on traveling through the area on Wednesday as they could cause hazardous conditions. On Thursday, the cooling trend persists while area precipitation chances end during the morning hours. Going into the weekend, temperatures start a warming trend on Friday with the region showing highs in the 50s and 60s by Sunday. Dry conditions are also currently forecast for the region Friday through Sunday. Friday does show some signs for some breezy to gusty northerly winds possible with extended guidance showing an enhanced jet moving over the area. Low confidence at this time, but will continue to monitor in case as the day grows closer. -078 && .AVIATION... VFR conditions mostly expected today for all terminals. The exceptions are at KTRK which will be experiencing fog through 02/16Z and KMMH which could see a brief shower passing by during the same time. Precipitation chances in the region mostly taper off later this morning with areas closer to the OR border seeing lingering chances continue into the afternoon. W NV TAF sites have west-northwesterly winds gusting up to around 20 kts beginning around 02/19-20Z. KMMH looks to be the outlier in the Sierra terminals with westerly winds gusting up 23 kts in the morning and afternoon. Dry conditions are expected to continue through Tuesday. -078 && .AVALANCHE... Light rain and snow showers chances (15-25%) expect to taper off later this morning with dry conditions through the rest of the day. * Snow levels and amounts: Snow levels look to be 5.5 kft-7 kft this morning before increasing to 6.5 to 7.5 kft this afternoon. Minimal additional snowfall accumulation expected (up to 1 inch in the Sierra crest of Mono County possible). * SLR and SWE: SLRs 8-12:1 this morning. Additional SWE expected to be generally less than 0.1 inches. * Wind gusts: Southwest ridgetop wind gusts up to 45 mph possible this morning decreasing this afternoon. * Lightning: Thunderstorm chances generally <10%. -078 && .REV Watches/Warnings/Advisories... NV...None. CA...None. &&
Nearby
Wind Advisories in Nevada, 2026Wind Advisories in California, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.